MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. AMPLIA MRI CRT-D SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. AMPLIA MRI CRT-D SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTMB1D4
Medical Device Problem Codes Failure to Interrogate (1332); Pacing Problem (1439)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented to the emergency department due to having a low heart rate.It was noted that there was no pacing from the cardiac resynchronization therapy defibrillator (crt-d) and a temporary pacemaker and lead were used for pacing support.The patient was admitted to the intensive care unit (icu) and the crt-d was unable to establish telemetry with the monitor and it was not able to be interrogated.The crt-d was explanted and replaced.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: 5076-45 lead, implanted (b)(6) 2008.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.The returned device indicated shorting/low impedance in the battery.Hybrid analysis revealed that the device loss of telemetry and all functions were due to a severely depleted battery.The device was fully functional and operated under normal current drain when powered with an external supply.The device passed all manual therapy delivery testing.There was no evidence of a high current drain condition, and no hybrid anomalies were observed.Battery analysis revealed that plated lithium was found to initiate from the battery case, extend under the head space insulator, and contact the cathode tab.Based on this, the premature battery depletion was determined to be the result of a plated lithium short between the battery case (negative polarity) and the cathode tab (positive polarity).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AMPLIA MRI CRT-D SURESCAN
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key20170792
Report Number3004209178-2024-18121
Device Sequence Number20593136
Product Code NIK
UDI-Device Identifier00643169543430
UDI-Public00643169543430
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2017
Device Model NumberDTMB1D4
Device Catalogue NumberDTMB1D4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1306-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
429688 LEAD, 6947M62 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight106 KG